Alert archive / Arkansas / Tornado Warnings in 2024
Tornado Warning 39, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at May 26, 2024, 4:39 AM CDT for Baxter County, Fulton County, Arkansas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2024, 4:39 AM CDT (09:39 UTC)
- Expired
- May 26, 2024, 5:15 AM CDT
- In force
- 36 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Tornado
- Observed
- Hail
- 1.0 in
Counties Baxter County, AR, Fulton County, AR
The radar
The Springfield radar (KSGF), 155 km from the middle of the area, began a volume at 09:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 2:35 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.7 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1925 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1164 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 10.7
The text
As transmitted.
977
WFUS54 KLZK 260939
TORLZK
ARC005-049-261015-
/O.NEW.KLZK.TO.W.0039.240526T0939Z-240526T1015Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Little Rock AR
439 AM CDT Sun May 26 2024
The National Weather Service in Little Rock has issued a
* Tornado Warning for...
Western Fulton County in north central Arkansas...
Northeastern Baxter County in north central Arkansas...
* Until 515 AM CDT.
* At 438 AM CDT, a tornado producing storm was located over Diamond
Bay, or 9 miles east of Mountain Home, moving northeast at 40 mph.
HAZARD...Damaging tornado and quarter size hail.
SOURCE...Radar confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Salem in Fulton County... Salesville...
Viola... Briarcliff...
Norfork Dam... Diamond Bay...
Flint Springs... Ott...
Gamaliel Landing... Sturkie...
Byron... Moko...
Vidette... Elizabeth...
Mitchell... Robinson Point Landing...
Henderson... Gepp...
Norfork Lake...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3639 9174 3623 9226 3634 9233 3650 9213
3650 9185
TIME...MOT...LOC 0938Z 244DEG 36KT 3631 9221
TORNADO...OBSERVED
MAX HAIL SIZE...1.00 IN
$$
731 follow-up statement
645
WWUS54 KLZK 261004
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
504 AM CDT Sun May 26 2024
ARC005-261013-
/O.CAN.KLZK.TO.W.0039.000000T0000Z-240526T1015Z/
Baxter AR-
504 AM CDT Sun May 26 2024
...THE TORNADO WARNING FOR NORTHEASTERN BAXTER COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1000 AM CDT for north central
Arkansas.
LAT...LON 3630 9203 3642 9209 3650 9205 3650 9185
3639 9174
TIME...MOT...LOC 1003Z 244DEG 36KT 3642 9192
$$
ARC049-261015-
/O.CON.KLZK.TO.W.0039.000000T0000Z-240526T1015Z/
Fulton AR-
504 AM CDT Sun May 26 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 AM CDT FOR WESTERN
FULTON COUNTY...
At 503 AM CDT, a severe thunderstorm capable of producing a tornado
was located over Flint Springs, or near Salem in Fulton County,
moving northeast at 40 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Salem in Fulton County... Viola...
Sturkie... Flint Springs...
Byron... Moko...
Mitchell...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3630 9203 3642 9209 3650 9205 3650 9185
3639 9174
TIME...MOT...LOC 1003Z 244DEG 36KT 3642 9192
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
73What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at May 26, 1:28 AM CDT, 3 hours 11 minutes earlier.
Area forecast discussion, May 26, 1:28 AM CDT, 3 hours 11 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 128 AM CDT Sun May 26 2024 ...New SHORT TERM, LONG TERM... .SHORT TERM... (Today through Monday Night) Issued at 128 AM CDT Sun May 26 2024 A somewhat active weather pattern is expected continue through Monday morning as two additional disturbances pass through the state. As of early this morning...several showers and thunderstorms are making their way out of TX/OK and will likely push into Arkansas (especially north) through the overnight hours. Hail and damaging straight-line winds are most likely with these storms. A break in the unsettled weather is expected by late Sunday morning into Sunday afternoon before additional showers and thunderstorms pop-up across western Arkansas Sunday evening. These storms will once again pose a severe risk across much of the state as they move into the state along and ahead of a cold front. Damaging winds, hail, and a few tornadoes will once again be possible with this rounds. CAMs supports this idea of multiple rounds of strong to severe storms and heavy rain. Many locations across the state should prepare for on and off showers and thunderstorms through at least Monday morning with some severe storms likely. However, the end is in sight with this active weather pattern...as the cold front clears the state, it will bring in cooler and more stable air. It will be short lived...but calmer weather is expected Monday afternoon into the first part of the long term period. Temperatures are expected to be in the lower 80s to lower 90s with overnight lows dropping into the lower 60s to lower 70s. && .LONG TERM... (Tuesday through Saturday) Issued at 128 AM CDT Sun May 26 2024 The period will begin with NWrly flow aloft across much of the Cntrl CONUS. At the surface, high pressure will be moving into the Mid and Nrn MS Valleys. Clockwise flow around this expansive area of high pressure will advect cooler and drier conditions into the region, via Nrly winds. Drier and cooler air will remain entrenched across portions of the state through midweek, maybe even late week, however moisture will begin to creep back into SW AR as early as Tuesday evening. Dry weather is expected initially on Tuesday, however a series of upper level disturbances is expected to traverse through background NWrly flow. This should allow for the development of convective complexes through the remainder of the period. Some of these complexes may develop into MCS's propagating SEwrd across the state along a pronounced NW to SE situated theta E gradient. Damaging straight-line winds would be the primary hazards with these thunderstorms. Temperatures through the period would be in the upper 70s to lower 90s for highs and 50s and 60s for lows.&& .AVIATION... (06Z TAFS) Issued at 1209 AM CDT Sun May 26 2024 Mostly VFR conditions are expected through a good portion of the period as TSRA/SHRA are expected to move across northern terminals later tonight. By sunrise tomorrow, showers and thunderstorms will have pushed out of the state with a break in the unsettled weather until Sunday afternoon/evening. MVFR/IFR conditions will be possible with storms. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 90 68 88 64 / 20 30 0 0 Camden AR 92 70 93 65 / 10 30 0 10 Harrison AR 88 63 83 60 / 10 10 0 0 Hot Springs AR 91 68 92 64 / 10 30 0 10 Little Rock AR 92 72 91 67 / 10 30 0 0 Monticello AR 93 73 92 68 / 10 40 10 10 Mount Ida AR 90 67 91 62 / 10 20 0 10 Mountain Home AR 89 64 84 60 / 20 20 0 0 Newport AR 89 68 88 64 / 20 30 0 0 Pine Bluff AR 92 72 91 67 / 10 40 0 10 Russellville AR 90 66 89 62 / 10 20 0 0 Searcy AR 90 68 89 63 / 20 30 0 0 Stuttgart AR 90 72 89 67 / 20 40 10 0 && .LZK WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...73 LONG TERM....70 AVIATION...73
Hazardous weather outlook, May 26, 1:31 AM CDT, 3 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 131 AM CDT Sun May 26 2024 ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069- 103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230- 237-238-240-241-313-340-341-271000- Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence- Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry- Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark- Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln- Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest- Newton County Higher Elevations-Searcy County Lower Elevations- Southern Johnson County-Southern Pope County- Southeast Van Buren County-Western and Northern Logan County- Northern Scott County-Northwest Yell County- Polk County Lower Elevations- Central and Eastern Montgomery County- Boone County Higher Elevations-Newton County Lower Elevations- Northwest Searcy County Higher Elevations- Johnson County Higher Elevations-Pope County Higher Elevations- Van Buren County Higher Elevations- Southern and Eastern Logan County- Central and Southern Scott County-Yell Excluding Northwest- Northern Polk County Higher Elevations- Northern Montgomery County Higher Elevations- Eastern, Central, and Southern Searcy County Higher Elevations- Southeast Polk County Higher Elevations- Southwest Montgomery County Higher Elevations- 131 AM CDT Sun May 26 2024 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Tonight Showers and thunderstorms are expected through the early morning hours today. Additional thunderstorms are expected to fire up Sunday evening. Some storms could be strong to severe with hail, damaging winds, and a few tornadoes possible. Additionally, flash flooding will be possible today as a result of heavy rainfall associated with thunderstorms. .DAYS TWO THROUGH SEVEN...Sunday through Friday Showers and thunderstorms should be winding down Monday morning across portions of southeastern Arkansas. A few storms could produce damaging winds and large hail before the activity comes to an end. Additional rounds of showers and thunderstorms will return to the forecast by Wednesday, persisting through much of the upcoming work week. The main hazard with any of these storms would to be damaging straight-line winds. .Spotter Information Statement... Spotter activation will not be needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 2:58 AM CDT | Tornado Warning | LZK | Boone | 47 min |
| May 26, 3:15 AM CDT | Severe Thunderstorm Warning | LZK | Boone, Marion, Newton, Searcy | 45 min |
| May 26, 3:28 AM CDT | Severe Thunderstorm Warning | LZK | Boone, Marion | 47 min |
| May 26, 3:34 AM CDT | Tornado Warning | LZK | Boone, Marion, Newton, Searcy | 41 min |
| May 26, 3:54 AM CDT | Severe Thunderstorm Warning | LZK | Baxter, Boone, Izard, Marion | 51 min |
| May 26, 3:54 AM CDT | Tornado Warning | LZK | Baxter, Boone, Marion | 51 min |
| May 26, 4:16 AM CDT | Severe Thunderstorm Warning | LZK | Boone, Marion, Newton, Searcy | 29 min |
| May 26, 4:17 AM CDT | Tornado Warning | LZK | Baxter, Fulton, Izard, Marion | 43 min |
| May 26, 4:36 AM CDT | Tornado Warning | LZK | Baxter, Fulton, Izard, Sharp | 39 min |
| May 26, 4:43 AM CDT | Severe Thunderstorm Warning | LZK | Baxter, Boone, Marion | 32 min |
| May 26, 5:07 AM CDT | Severe Thunderstorm Warning | LZK | Baxter, Fulton, Izard, Marion, Stone | 38 min |
| May 26, 5:08 AM CDT | Tornado Warning | LZK | Fulton, Randolph, Sharp | 52 min |
| May 26, 5:12 AM CDT | Tornado Warning | LZK | Baxter, Fulton | 33 min |
| May 26, 5:24 AM CDT | Tornado Warning | LZK | Fulton | 36 min |
| May 26, 5:31 AM CDT | Severe Thunderstorm Warning | LZK | Baxter, Fulton, Izard, Sharp, Stone | 44 min |
| May 26, 5:38 AM CDT | Tornado Warning | LZK | Fulton, Randolph, Sharp | 52 min |
| May 26, 5:41 AM CDT | Tornado Warning | LZK | Fulton, Randolph, Sharp | 34 min |
| May 26, 5:49 AM CDT | Severe Thunderstorm Warning | LZK | Fulton, Izard, Lawrence, Randolph, Sharp | 56 min |
| May 26, 6:10 AM CDT | Severe Thunderstorm Warning | LZK | Independence, Izard, Jackson, Lawrence, Sharp | 26 min |
| May 26, 6:16 AM CDT | Tornado Warning | LZK | Lawrence, Randolph, Sharp | 29 min |
| May 26, 6:42 AM CDT | Severe Thunderstorm Warning | LZK | Lawrence, Randolph | 33 min |
| May 26, 9:08 AM CDT | Special Weather Statement | LZK | Randolph | 22 min |
| May 26, 6:05 PM CDT | Severe Thunderstorm Warning | LZK | Boone, Marion | 40 min |
| May 26, 6:37 PM CDT | Special Weather Statement | LZK | Marion | 23 min |
| May 26, 6:46 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Marion | 18 min |
| May 26, 6:52 PM CDT | Severe Thunderstorm Warning | LZK | Boone | 38 min |
Nearby
Tornado Warnings in Arkansas, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.